# SDR 97ZZZX277

- Difficulty date: December 21, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5259P
- Make and model: Piper PA-24-250
- Aircraft serial: 24293
- Engine: Lyc O540A1B5
- System (JASC): 8011 · Engine Starter
- Part: Bendix Drive
- Part number: EBB75A
- Condition: Excess Worn
- Location: Starter
- Component: MZ4206
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND STARTER BENDIX DRIVE NOT ENGAGING THE RING GEAR ASSEMBLY WITH THE BENDIX GEAR TEETH TORN OFF ABOUT 50 PERCENT, AND THE END BRONZE BUSHING EATEN UP.  ALSO, DAMAGE TO THE TEETH OF THE RING GEAR.  THE STARTER COMMUTATOR SHOWS IT WAS FRESHLY POLISHED WITH GOOD BRUSHES; THE GEARBOX WAS FRESHLY PACKED WITH GREASE.  THIS ENGINE HAD BEEN OVEHAULED WITHIN THE PAST YEAR.
